MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Codes Mechanical Problem (1384); Decreased Pump Speed (1500); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemolysis (1886); Lactate Dehydrogenase Increased (4567)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient experienced a rise in lactate dehydrogenase (ldh).Log file review was requested which revealed that power and flow were showing a slight downward trend.There were no other unusual events recorded in the log file event history.The mechanical circulatory support equipment appeared to be operating as intended.The reason for the rise in ldh was potentially due to hemolysis from the high pump speed, as it was noted that the ldh was trending downward.A transesophageal echocardiogram was performed.Heparin was administered via continues infusion to treat the event, the patient was noted to be remaining on asprin.The reason for the power and flow trending down was not determined.The patient was noted to not have any symptoms related to this event.The patient was noted to be currently admitted to the hospital due to other medical aliments.
 
Event or Problem Description
It was additionally reported that hemolysis was not confirmed.A transesophageal echocardiogram (tee) was performed, which showed no change from the patients previous tees.The hemolysis later resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported events could not be conclusively established through this evaluation.The submitted log file contained events from 21jun2025 through 26jun2025.No notable events or alarms associated with the pump were captured.The pump appeared to function as intended throughout the duration of the log file.The patient remains ongoing on heartmate ii lvas, serial number (b)(6), with no further related events reported.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas instructions for use (ifu)and the heartmate ii patient handbook are currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including hemolysis, that may be associated with the use of the heartmate ii left ventricular assist system.Section 6 of the ifu, ¿patient care and management¿, also provides information regarding the recommended anticoagulation therapy and international normalized ration (inr) range, as well as suggested anticoagulation modifications in the event there is a risk of bleeding.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22538894
Report Number2916596-2025-04751
Device Sequence Number7473185
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616(17)121231
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2012
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight133 KG